Funnel Cloud, Manitowoc
- When
- June 14, 12:30 PM CST
- Where
- Manitowoc County, 2 mi N of Cleveland
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.091, -87.700 (the zone’s center; the record gives no point)
Isolated thunderstorms developed in northeast Wisconsin as an upper level weather system made its way through the region. ).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Isolated thunderstorms developed in northeast Wisconsin as an upper level weather system made its way through the region. There was some large hail with the storms and a funnel cloud was observed along interstate highway 43 two miles north of Cleveland (Manitowoc co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 14, 2:45 AM CST, 9 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT MON JUN 14 2004 .SHORT TERM...SURFACE TROUGH WITH WEAK UPPER SUPPORT WILL MOVE THROUGH TODAY AND BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. A FEW MAY LINGER INTO THIS EVENING IN THE EAST THEN DRIER AIR ARRIVES FOR MONDAY NIGHT AND TUESDAY. PREVIOUS FORECAST LOOKED VERY GOOD AND MADE ONLY MINOR ADJUSTMENTS TO WINDS AND TEMPERATURES. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MAIN CONCERNS ARE PRECIP CHCS AND TEMPS. THE FRONT MOVES INTO THE CWA TUESDAY NIGHT WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS. THE FRONTAL IS NOT COMING THROUGH AT A TIME THAT IS IDEAL FOR SEVERE WEATHER SO THE SEVERE POTENTIAL WILL BE LIMITED. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY MORNING AS THE FRONT PUSHES THROUGH THE REST OF THE CWA. THE SKIES SHOULD CLEAR OUT A BIT FROM NORTHWEST TO SOUTHEAST...HOWEVER NORTHWEST WINDS WILL LIMIT HIGH TEMPERATURES. THEREFORE WILL GO A BIT LOWER THAN GUIDANCE AND KEEP THE PREVIOUS FORECAST. HIGH PRESSURE BUILDS INTO THE FORECAST AREA WEDNESDAY NIGHT KEEPING THE AREA DRY THROUGH THURSDAY EVENING. A WEAK FRONTAL BOUNDARY MOVING THROUGH THE STATE WILL BRING THE CHANCE FOR SHOWERS LATE THURSDAY NIGHT AND INTO FRIDAY. HIGH PRESSURE WILL AGAIN KEEP THE AREA DRY FRIDAY NIGHT THROUGH SATURDAY NIGHT. A STRONGER LOW PRESSURE SYSTEM WILL SLOWLY MOVE INTO THE REGION WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS BY SUNDAY. ALTHOUGH NEW MEX NUMBERS ARE COOL THEY SEEM TOO COOL GIVEN THE SUN ANGLE THIS TIME OF YEAR...SO STUCK WITH THE PREVIOUS FORECAST TEMPERATURES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1015 AM CDT MON JUN 14 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1015 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL WISCONSIN THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. THE ATMOSPHERE MAY BECOME UNSTABLE ENOUGH OVER EAST CENTRAL WISCONSIN TO SUPPORT ISOLATED SEVERE THUNDERSTORMS WITH HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE BEST CHANCE WILL BE BETWEEN 1 PM AND 4 PM THIS AFTERNOON. OTHER STORMS FARTHER WEST AND NORTH MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS A COLD FRONT MOVES ACROSS THE STATE. THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREATS. MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EAST CENTRAL WISCONSIN THIS AFTERNOON. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 56 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
2 hail, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410979, 5410977, 5410978.